Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 153, NWS Buffalo, NY

August 15, 2008Jefferson County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 15, 2008, 1:45 PM EDT for Jefferson County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 1:45 PM EDT (17:45 UTC)
Expired
Aug 15, 2008, 2:19 PM EDT
In force
34 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 30 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 151745
SVRBUF
NYC045-151845-
/O.NEW.KBUF.SV.W.0153.080815T1745Z-080815T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
145 PM EDT FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK

* UNTIL 245 PM EDT

* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ADAMS CENTER...OR 10 MILES SOUTHWEST OF
  WATERTOWN...AND MOVING NORTHEAST AT 7 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 81 BETWEEN ADAMS AND ADAMS CENTER AT 250 PM EDT...
  ADAMS CENTER AT 250 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4398 7605 4392 7582 4376 7598 4381 7613
TIME...MOT...LOC 1743Z 235DEG 6KT 4385 7600

$$

HITCHCOCK
2 follow-up statements
000 
WWUS51 KBUF 151815
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
215 PM EDT FRI AUG 15 2008

NYC045-151845-
/O.CON.KBUF.SV.W.0153.000000T0000Z-080815T1845Z/
JEFFERSON NY-
213 PM EDT FRI AUG 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTH CENTRAL JEFFERSON COUNTY...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ADAMS CENTER...OR 7 MILES SOUTH OF
WATERTOWN...MOVING NORTHEAST AT 7 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHWESTERN ADAMS CENTER AT 220 PM

LAT...LON 4398 7605 4392 7582 4376 7598 4381 7613
TIME...MOT...LOC 1813Z 235DEG 6KT 4388 7594

$$

THOMAS
000 
WWUS51 KBUF 151819
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
219 PM EDT FRI AUG 15 2008

NYC045-151828-
/O.CAN.KBUF.SV.W.0153.000000T0000Z-080815T1845Z/
JEFFERSON NY-
218 PM EDT FRI AUG 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...

AT 218 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4398 7605 4392 7582 4376 7598 4381 7613
TIME...MOT...LOC 1818Z 235DEG 6KT 4388 7593

$$

THOMAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:37 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 15, 11:37 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT FRI AUG 15 2008

.SYNOPSIS...
A PERSISTENT UPPER LEVEL LOW OVER ONTARIO WILL KEEP SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA TODAY...THEN HIGH PRESSURE
WILL GRADUALLY BUILD BACK ACROSS THE REGION THIS WEEKEND ALONG WITH
A RETURN TO FAIR WEATHER.

LOOKING FURTHER AHEAD...NEXT WEEK SHOULD FEATURE A RETURN TO WARMER
AND GENERALLY DRIER WEATHER...WITH A BRIEF INTERRUPTION POSSIBLE ON
MONDAY OR TUESDAY AS A WEAK COLD FRONT CROSSES THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
I MADE A COUPLE OF ADJUSTMENTS TO OUR WEATHER GRIDS FOR THIS
MORNING TO REFLECT THE CONVECTION DEVELOPING OVER THE EASTERN HALF
OF LAKE ONTARIO. THIS ACTIVITY IS ALL PART OF THE EXPANSIVE AREA
OF MOISTURE THAT COVERS CENTRAL AND NORTHERN NEW YORK AND IS
CIRCULATING AROUND THE MASSIVE UPPER LEVEL LOW.

12Z BUF RAOB SHOWS THAT A MODIFIED TEMP OF 75F AND DWPT OF 54 WILL
YIELD 1300 J/KG CAPE. THEREFORE, ITS DEJA-VU ALL OVER AGAIN WITH
AFTERNOON CONVECTION DEVELOPING MOSTLY ALONG ANY TYPE OF BOUNDARY
THAT WILL SUPPORT ENOUGH SURFACE CONVERGENCE TO PROVIDE LIFT. HAIL
NOT OUT OF THE QUESTIONS AS WELL, SINCE WE ARE UNDER THE COLD CORE
OF THE UPPER LOW.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE UPPER LOW RESPONSIBLE FOR THE UNSETTLED WEATHER OF THE PAST WEEK
WILL BE LOCATED A BIT NORTH OF MONTREAL AT THE BEGINNING OF THIS
PERIOD...AND WILL BE IN THE PROCESS OF TRANSITIONING BACK INTO MORE
OF AN OPEN TROUGH...WITH ITS AXIS TRAILING BACK ACROSS THE FINGER
LAKES INTO WEST-CENTRAL PENNSYLVANIA. WILL MAINTAIN LOW CHANCE POPS
EAST OF THIS AXIS UNTIL IT AND THE CORE OF THE COLD POOL ALOFT MOVE
EAST OF THE FORECAST AREA DURING SATURDAY AFTERNOON...THEN WILL
TAPER VALUES BACK TO SCHC AND BELOW THEREAFTER AS HEIGHTS ALOFT
REBOUND...AND LOW LEVEL RIDGING/DRIER AIR BUILDS ACROSS THE LOWER
LAKES REGION. AFTER SOME LEFTOVER EARLY MORNING CLOUD COVER...THE
AFOREMENTIONED RIDGING/DRYING SHOULD LEAD TO THE DEVELOPMENT OF AT
LEAST SOME PARTIAL SUNSHINE FOR THE AFTERNOON...WITH 850 MB TEMPS OF
+10C SUPPORTING WIDESPREAD HIGHS IN THE MID 70S. THIS WILL BE
FOLLOWED BY A DRY AND QUIET SATURDAY NIGHT AS THE LOW LEVEL RIDGE
BUILDS A LITTLE FURTHER INTO NEW YORK STATE.

SUNDAY AND SUNDAY NIGHT...THE LOW LEVEL RIDGING OVER NEW YORK STATE
WILL WEAKEN A LITTLE BIT WITH TIME...WHILE A MEAN CYCLONIC FLOW
REMAINS IN PLACE ALOFT. SUCH A PATTERN WILL LEAVE US AT LEAST
SOMEWHAT VULNERABLE TO ANY IMPULSES WORKING SOUTHEAST FROM CANADA IN
THE PREVAILING NORTHWEST FLOW ALOFT...AND THE SHORT TERM GUIDANCE
GENERALLY INDICATES THE POTENTIAL FOR AT LEAST ONE OR TWO WEAK
DISTURBANCES TO DROP SOUTHEAST ACROSS THE AREA DURING THIS TIME
FRAME...WITH THE 00Z NAM CONSIDERABLY MORE AGGRESSIVE /AND PROBABLY
OVERDEVELOPED/ WITH THE EXTENT OF ONE SUCH DISTURBANCE ON SUNDAY
AFTERNOON. AT THIS POINT...WILL CONTINUE TO SIDE MORE WITH THE DRIER
GFS AND CONTINUITY AND INDICATE POPS NO HIGHER THAN SLIGHT
CHANCE...BUT THIS PERIOD WILL HAVE TO BE WATCHED CLOSELY IN FUTURE
FORECASTS.

AS FOR TEMPERATURES...850 MB READINGS WARMING TO +12 TO +13C SHOULD
SUPPORT HIGHS IN THE UPPER 70S TO NEAR 80 ON SUNDAY...WHICH IS RIGHT
AROUND NORMAL FOR MID AUGUST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
IN THE EXTENDED...A ROUGH MODEL CONSENSUS INDICATES THE POTENTIAL
FOR A WEAK COLD FRONTAL PASSAGE SOMETIME IN THE MONDAY/MONDAY
NIGHT/TUESDAY MORNING TIME FRAME AS THE NORTHEASTERN TROUGH DIGS ONE
LAST TIME ACROSS EASTERN CANADA AND WESTERN NEW ENGLAND...FOLLOWED
BY DRY WEATHER AND A WARMING TREND THEREAFTER AS RIDGING GRADUALLY
BUILDS EAST INTO THE GREAT LAKES AT ALL LEVELS. WILL THUS INDICATE
CHANCE POPS FOR SHRA/TSRA TO COVER THE POSSIBLE FROPA MONDAY AND
TUESDAY...FOLLOWED DRY WEATHER AND WARMING TEMPERATURES FOR THE
REMAINDER OF THE PERIOD. 850 MB TEMPS LOOK TO RECOVER TO THE +16
TO +18C RANGE BY MID TO LATE NEXT WEEK...WHICH WOULD BE SUPPORTIVE
OF TEMPERATURES AT LEAST IN THE MID 80S BY THE END OF THE PERIOD.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
GENERALLY VFR CONDITIONS THROUGH THE 24 HOUR TAF PERIOD. ONCE
AGAIN, RIGHT ON SCHEDULE TODAY, DIURNAL CU WILL GROW TO WIDELY
SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH THE AFTERNOON
TIMEFRAME. THE CELLS ARE EXPECTED TO FIRST DEVELOP ALONG LAKE
BREEZE BOUNDARIES, THEN ACTIVITY WILL EXPAND AS OUTFLOW BOUNDARIES
FROM INDIVIDUAL CELLS BEGIN TO INTERSECT EACH OTHER. THE
THUNDERSTORM ACTIVITY COULD BRIEFLY TAKE CIG AND VSBY DOWN TO MVFR
CONDITIONS AT ALL TAF SITES. WITH COLD CORE ALOFT, HAIL IS A
POSSIBILITY WITH THESE CELLS. OVERALL THREAT STILL TOO LOW TO
INCLUDE IN SPECIFIC TAFS BUT DID INCLUDE CB IN CLOUD GROUP DURING
TIMES OF BEST CHANCES FOR CONVECTION...GENERALLY 17Z THRU
23Z....EXCEPT AT KART WHERE ACTIVITY HAS ALREADY DEVELOPED JUST
EAST OF THE TAF SITE.

OUTLOOK...
SATURDAY THROUGH TUESDAY...GENERALLY VFR.

&&

.MARINE...
SEGMENTED THE OPEN WATERS FORECAST TO REFLECT THE MORE LIKELY
POTENTIAL FOR CONVECTION OVER THE EASTERN HALF OF THE LAKE LATE
MORNING THROUGH AFTERNOON.

GENERALLY LIGHT WINDS WILL BECOME NORTHWESTERLY TODAY AND
WESTERLY ON SATURDAY. THE MAIN CONCERNS FOR MARINERS HOWEVER WILL
BE THE POSSIBILITY OF CONVECTION TODAY AND TONIGHT...AND THE
POTENTIAL FOR WATERSPOUTS TODAY RIGHT THROUGH SATURDAY MORNING.
BOTH WILL BE POSSIBLE DUE TO THE UNSEASONABLY COOL AIR ALOFT THAT
WILL BE OVER THE EASTERN GREAT LAKES REGION DURING THIS TIME
PERIOD. SPECIAL MARINE WARNINGS MAY BE ISSUED AS NEEDED FOR THIS
POTENTIAL THROUGHOUT THE DAY TODAY AND EARLY SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM/TAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TAN
MARINE...JJR/SFM/TAN
Hazardous weather outlook, Aug 15, 5:10 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT FRI AUG 15 2008

NYZ001>008-010>014-019>021-085-160915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
510 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-160915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
510 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY COLD AIR ALOFT WILL LEAD TO A CHANCE OF WATERSPOUTS
ON BOTH LAKE ERIE AND LAKE ONTARIO TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSEASONABLY COLD AIR ALOFT WILL LEAD TO A CHANCE OF WATERSPOUTS
ON BOTH LAKE ERIE AND LAKE ONTARIO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-160915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
510 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Aug 15, 11:51 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EDT FRI AUG 15 2008

NYZ007-008-151645-
JEFFERSON NY-LEWIS NY-
1151 AM EDT FRI AUG 15 2008

...STRONG THUNDERSTORMS DEVELOPING ALONG THE NORTH SLOPES OF THE TUG
HILL PLATEAU...

* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORMS DEVELOPING FROM CARTHAGE TO
  NATURAL BRIDGE. THESE STORMS ARE MOVING VERY SLOWLY
  NORTHEAST...AND MAY PRODUCE SMALL HAIL AND VERY HEAVY RAINFALL.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST CARTHAGE AT 1240 PM EDT...
  CARTHAGE AT 1245 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. THESE
STORMS WILL ALSO PRODUCE SMALL HAIL UP TO A HALF INCH IN DIAMETER...
AND DANGEROUS LIGHTNING STRIKES.

HITCHCOCK
Special weather statement, Aug 15, 1:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT FRI AUG 15 2008

NYZ007-008-151845-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
134 PM EDT FRI AUG 15 2008

...HEAVY THUNDERSTORMS MOVING ACROSS THE REGION...

AT 130 PM, DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS
SCATTERED ACROSS THE REGION. THE HEAVIEST ACTIVITY STRETCHED
BETWEEN THERESA AND LA FARGEVILLE AND CLAYTON, SOUTH TO WATERTOWN. THIS
ACTIVITY WAS MOVING TO THE NORTH, NORTHEAST AND WILL CONTINUE TO
IMPACT THE COUNTY THROUGH 230 PM. SOME OF THE STORMS CONTAIN
TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND HAIL. BE ON THE
ALERT FOR PONDING ON ROADS AND SOME AREAS OF POOR DRAINAGE
FLOODING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:28 PM EDTSevere Thunderstorm WarningBUFErie47 min
Aug 15, 1:51 PM EDTSpecial Marine WarningBUF54 min
Aug 15, 2:37 PM EDTSevere Thunderstorm WarningBUFErie53 min
Aug 15, 2:47 PM EDTSpecial Marine WarningBUF33 min
Aug 15, 3:15 PM EDTAreal Flood AdvisoryBUFErie3 hr
Aug 15, 3:44 PM EDTAreal Flood AdvisoryBUFOswego91 min
Aug 15, 4:20 PM EDTSevere Thunderstorm WarningBUFErie, Niagara55 min
Aug 15, 4:29 PM EDTFlash Flood WarningBUFErie92 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.